I would like to have Botox in my forehead but have suffered from Angioedema in the past . It happened about 2 years ago and lasted for 6 months. Could the Botox cause the Angioedema to return?
I Have Suffered with Angioedema Once Which Lasted for 6 Months. Is It Safe for Me to Have Botox? (photo)
Doctor Answers 4
Angioedema Unlikely but Possible After Botx
You did not say if the angioedema resulted from Botox in the first instance ....
I doubt it did.
Angioedema is categorized as allergic, non allergic, pseudoallergic or idiopathic (unknown cause). Yours was probably idiopathic if it did not follow temporally after Botox injection.
There is also the hereditary type of angioedema.
You should talk to an allergist before you proceed further.
Have a question? Ask a doctor
I Have Suffered with Angioedema Once Which Lasted for 6 Months. Is It Safe for Me to Have Botox?
This can be either a very simple or very challenging question to answer. If you feel that the angioedema was triggered by Botox then you should definitely not undergo Botox treatments again. However, if the cause of the angioedema is unclear it's very difficult to know how to proceed. It is theoretically possible for you to have a recurrence of angioedema but if it wasn't directly linked to a Botox treatment this would be unlikely. Unfortunately, there isn't enough known about angioedema to answer your question with any certainty. I hope this information is helpful.
Stephen Weber MD, FACS
Angioedema and Botox
While there are no direct cases of Botox and Angioedema specifically, it depends a lot on if you and your physician were able to determine what caused your Angioedema to begin with. If you are unsure what triggered it to begin with, I don't know that I would suggest adding new things in that might trigger a recurrence. Even a small amount like a test spot done behind the ear could trigger you depending again on what causes your Angioedema.
You might also like...
Angioedema and Botox
I'm a bit unsure if you're thinking that the previous angioedema was subsequent to a Botox injection. If it was, I'd consult a physician to see what exactly caused the response. If not, I think you should see an allergist to see what may have caused the angioedema. Pending their approval, Botox should not be contraindicated.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.